Trish29_ could anyone explain please!!

Good morning to any blogger that could answer my question? Recently on the blog the question was asked about methotrexate due to there maybe being "A Polymyalgic Presentation of Rheumatoid Arthritis" . This has interested me because after 7years I am not off of the steroids(prednisolone)and I remembered that when I started out on this long PMR road the medical team at Epsom rheumy department said that I had RA but then diagnosed PMR, I took methotrexate for a couple of years but I was always very sick on it and it started to affect my liver and I couldn't take Azathiaprine either. I am confused with what the title means of a presentation of PMR within RA? Are the symptoms different? I suffer with dreadful exhaustion as well as the PMR pain so on Tuesday I want to ask my GP to get new blood tests etc done for me. Any little hope to get off of these awful steroids would be wonderful. And thank you PMR/GCA for all info on this blog. I'm so glad I was told about you by my Osteopath. I've done everything I can over the years to get down/ come off the steroids but flare ups or other hurdles seem to get in the way!! And the medical team seem to think you are'nt doing enough. So if anyone can help I'll be very grateful. Trish29

6 Replies

oldestnewest
  • Hello Trish29

    It is possible to get RA alongside PMR, so perhaps worth having a rheumatoid factor blood test repeated to check for LORA (late onset rheumatoid arthritis), although I understand that it doesn't always show up in the blood.

    Good luckxx

  • Hi Celtic Blogger thank you for your reply to my question on RA /PMR I will make sure I ask my GP tomorrow. I hope you managed to get some more VitD yesterday. I've managed to come down another mg of prednisolone to 14 mg so I'm hoping things are going to improve. Best wishes trish29 xx

  • Hi trish29, Please don't get your hopes up too much on the improvement side of withdrawal from preds! Don't wish to pour cold water over it, but from my own experience [now down to 2mg/day prednisolone], there is not much less pain or side-effect manifestation to be gained as the dose drops. This surprised me as I was hoping for an end to some of these effects, but find only a very small improvement & the muscular function has not returned at all in my legs, etc. This could be due to my arterial sclerosis of course, so may not happen to you hopefully, but thought I should warn you not to be too disappointed if there's no gain! By the way I'm a GCA confirmed sufferer who lost sight in 1 eye before diagnosis. raymck

  • Hello raymck trish29 saying thank you for your reply.I am aware that coming down on the steroid has problems and I've had enough attempts over nearly 8 years but you feel that the Doctors, Rheumy's etc just think you are not doing enough and other problems occur as you have been through enough. I see my GP tomorrow and hope to get new tests done because I was cancelled by a new Rheumy last week . best wishes trish29

  • Hi Trish29,

    The way I understand it is that PMR can mimic the symptoms of RA. So from the rheumys point of view, it is hard to diagnose.

    Sorry I can't be of any more help, because my head is all over the place at the moment and I can't concentrate.

    Regards Buenavista

  • Hello bueunavista thanks for answering trish29. I'm off to my GP shortly so I,m hoping to get some questions answered and tests done soon. I'm sorry you are not feeling good . The Spanish sunshine must help, I have a lot of Spanish connect ions because my late husband was Spanish . Because of my bad legs I'm scared to fly so I don't get out to see them or visit my Hubby's grave Take care and I will keep you informed trish29

You may also like...